advertisement
Question
Posted by: Nica | 2009-12-10

Glucophage

Dear Diet doc,

I am insulin resistant &  have been given glucophage, 500mg once a day, which I have been drinking for approx. a week. I find myself ranging between hungry and starving the whole time. Is this normal? I am trying to stick to a low GI eating plan and will see a clinical dietitian in January.

Kind regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Nica
If you find that the dose of Glucophage that has been prescribed for you is making you hungry all the time, then it is essential to phone the prescribing dr and tell him/her about this because you may have to adjust your dose. It would be ideal if you could already see the dietitian now instead of waiting till January, but if this is unavoidable then make a point of eating a low-GI carbohydrate and some low-fat protein at every meal and to have a low-GI, low-fat snack like fat-free cottage cheese or yoghurt with 2-3 Provitas or an apple between meals. Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’, to obtain more information about using a low-GI diet until you can see the dietitian.
But phone the dr ASAP to find out if you need to change your dose of Glucophage.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2009-12-10

Dear Nica
If you find that the dose of Glucophage that has been prescribed for you is making you hungry all the time, then it is essential to phone the prescribing dr and tell him/her about this because you may have to adjust your dose. It would be ideal if you could already see the dietitian now instead of waiting till January, but if this is unavoidable then make a point of eating a low-GI carbohydrate and some low-fat protein at every meal and to have a low-GI, low-fat snack like fat-free cottage cheese or yoghurt with 2-3 Provitas or an apple between meals. Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’, to obtain more information about using a low-GI diet until you can see the dietitian.
But phone the dr ASAP to find out if you need to change your dose of Glucophage.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement